Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 281, NWS Shreveport, LA

December 28, 20154 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Dec 28, 2015, 10:06 AM CST for 4 parishes in Louisiana. It took effect at Dec 31, 2015, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2015, 10:06 AM CST (16:06 UTC)
In effect from
Dec 31, 2015, 12:00 PM CST
Expired
Dec 29, 2015, 11:22 AM CST
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat at Lake Bistineau (LBUL1). The gauge peaked at 12.28 ft at Dec 29, 2015, 10:00 AM CST.

actionminormoderatemajor5010012/2812/2912/30
Action stage
142 ft
Minor stage
142.5 ft
Moderate stage
144 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07349250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 7:11 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 28, 7:11 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST MON DEC 28 2015

.DISCUSSION...
FROPA FOR ALL OF AREA WITH GUSTY SW SFC WINDS 10-20G30KTS AND LOW
LEVEL CLIMB WINDS SW 30KTS UP TO 100KTS BY 12KFT. NO DATA
AVAIL ABOVE. KFWD SOUNDING IS SATURATED TO NEAR 19KFT AND ALL NW
WINDS 20-50KTS AND STRONG W FLOW INTO FLIGHT LEVELS. A LINE OF
CONVECTION LIES KMEM...TO KMSY MOVG E AT 50KTS. THE UPPER CORE OF
STORM IS OVER E OK/W AR AND JUST LIGHT SHWRS LINGER WITH MVFR
CIGS/VSBY AND BRIEF IFR FOR ANOTHER FEW HRS UNTIL THE COLD AIR
DEEPENS. ICING THREAT TO OUR NW OVER E OK/N TX ON THE BACK SIDE
OF STORM. /24/

&&

.PREV DISCUSSION... /ISSUED 652 AM CST MON DEC 28 2015/

DISCUSSION...
EARLY THIS MORNING A LARGE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM
WAS CENTERED OVER NORTHEAST TEXAS JUST WEST OF MOUNT VERNON TEXAS
AND WAS PROVIDING MUCH COLDER AIR OVER THE PLAINS AND INTO THE
FOUR STATE AREA. AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM...THAT
WAS OVER THE ARKLATEX EARLIER OVERNIGHT...HAS LIFTED NORTH INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ANOTHER SURFACE LOW
PRESSURE SYSTEM WAS NOTED OVER EASTERN ARKANSAS WITH A COLD FRONT
TRAILING SOUTH ACROSS EASTERN LOUISIANA. A BAND OF SHOWERS
WAS ASSOCIATED WITH THE LEAD COLD FRONT OVER SOUTH CENTRAL
ARKANSAS AND INTO NORTH CENTRAL LOUISIANA. TO THE WEST A TROUGH
OF LOW PRESSURE TRAILED SOUTH FROM THE SURFACE LOW OVER SOUTHEAST
OKLAHOMA INTO NORTHEAST AND DEEP EAST TEXAS...WITH ANOTHER TROUGH
OF LOW PRESSURE TRAILING SOUTHWEST INTO NORTH CENTRAL TEXAS. THIS
COMPLEX SET OF SYSTEMS CONTINUED TO PRODUCE SHOWERS AND STRONG
AND GUSTY WINDS DUE TO THE TIGHT PRESSURE GRADIENT. HAVE INCLUDED
LAKE WIND ADVISORY FOR THE FOUR STATE AREA THROUGH 3 PM CST TO
ACCOUNT FOR THE WINDS. MUCH COLDER AIR WILL BE WRAPPING INTO THE
FORECAST AREA TODAY AND OVERNIGHT WITH FREEZING TEMPERATURES
EXPECTED FOR SOME OF THE NORTHWEST AND WESTERN ZONES OVERNIGHT.
THE UPPER LOW PRESSURE SYSTEM WILL BE LIFTING NORTHEAST TODAY
REACHING SOUTHERN MISSOURI AND NORTHERN ARKANSAS NEAR MID
DAY...AND NORTHERN ILLINOIS BY EARLY THIS EVENING. IN WAKE OF THE
LOW OVER PARTS OF TEXAS AND OKLAHOMA TEMPERATURES WERE NEAR AND
BELOW FREEZING THIS MORNING AND AN AREA OF SNOW HAD DEVELOPED.
THIS PRECIPITATION WILL BE LIFTING NORTH WITH THE UPPER LOW WHERE
THE COLD AIR ALOFT WILL RESIDE. TEMPERATURES FOR SOUTHEAST
OKLAHOMA HAVE WARMED AND EXPECTING ANY PRECIPITATION TO REMAIN
LIGHT AND MOSTLY LIQUID. RAINS WILL BE ENDING THIS AFTERNOON WITH
ONLY WRAP AROUND AFFECTING THE NORTHERN MOST ZONES. FOR THE REST
OF THIS WEEK THE FOUR STATE AREA WILL SEE COOLER TEMPERATURES WITH
THE NORTHERN ZONES HAVING NEAR OR BELOW FREEZING READINGS WITH THE
SOUTHERN ZONES HAVING READINGS ABOVE FREEZING BUT COOL. THERE WILL
NOT BE MUCH WARM UP DURING THE DAYTIME WITH READINGS IN THE
FORTIES AND FIFTIES FOR THE NORTHERN ZONES AND SLIGHT HIGHER
ACROSS THE SOUTH. OUR NEXT RAIN CHANCES WILL COME TUESDAY NIGHT
AND WEDNESDAY WITH THE APPROACH OF OUR NEXT UPPER TROUGH SWINGING
OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS...WHICH WILL
PROVIDE A COLD FRONT INTO THE REGION. MOST OF THE RAIN WILL BE
OVER THE SOUTHEAST SECTIONS OF THE COUNTY WARNING AREA IN VICINITY
OF AN UPPER LEVEL SHEAR AXIS OVER THE BOUNDARY THAT WILL BECOME
NEARLY STATIONARY FROM THE UPPER TEXAS AND SOUTHWEST LOUISIANA
COAST INTO THE SOUTHEAST STATES. EXPECTING MAINLY DRY CONDITIONS
AFTER MID WEEK INTO EARLY NEXT WEEK. /06/

PREV DISCUSSION... /ISSUED 309 AM CST MON DEC 28 2015/

DISCUSSION...
UPDATED THE FORECAST TO REMOVE THE TORNADO WATCH 573 AND MAKE
CHANGES TO THE RAIN CHANCES AND TYPE OF WEATHER EXPECTED WITH THE
RAIN CHANCES. WITH THE NEXT ISSUANCE OF THE FORECAST WILL MOST
LIKELY DROP THE FLASH FLOOD WATCH FOR EAST AND NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTH ARKANSAS. ADDITIONAL RAINFALL
HEADING UP ACROSS NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA AND
INTO SOUTHWEST ARKANSAS BUT CURRENT RAINFALL RATES LOOK TO BE
LESS LIKELY TO PRODUCE ADDITIONAL FLASH FLOODING. /06/

PREV DISCUSSION... /ISSUED 1206 AM CST MON DEC 28 2015/

DISCUSSION...
HAVE UPDATED THE FORECAST TO INCLUDE THE NEW TORNADO WATCH NUMBER
573 UNTIL 5AM CST. ALSO EXTENDED THE LAKE WIND ADVISORY THROUGH
MONDAY AFTERNOON AT 3 PM CST DUE TO THE STRONG WINDS THAT WILL
CONTINUE TO OCCUR WITH SURFACE LOW MOVING ACROSS NORTH LOUISIANA
WHICH WILL BE PROVIDING A TIGHT PRESSURE GRADIENT AROUND ITS
PERIPHERY. MADE SOME ADJUSTMENTS TO THE WINDS AND RAINFALL AMOUNTS
WITH WIDE BAND OF HEAVIER RAINS OVER SOUTH CENTRAL ARKANSAS AND
ACROSS NORTH CENTRAL LOUISIANA. /06/

PREV DISCUSSION... /ISSUED 1140 PM CST SUN DEC 27 2015/

AVIATION...
THUNDERSTORMS TO GRADUALLY DIMINISH IN COVERAGE AND INTENSITY
WHILE EXITING THE THE MLU/ELD TERMINAL SITES BY 27/12Z.
OTHERWISE...MVFR/IFR CONDITIONS TO PERSIST THROUGH THE OVERNIGHT
HOURS IN THE FORM OF REDUCED VISIBILITIES AND LOW CEILINGS.
SOUTHWEST WINDS FORECAST TO INCREASE TO 15 TO 20 KNOTS WITH
HIGHER GUSTS OVERNIGHT INTO MONDAY. WINDS TO DIMINISH AFTER
28/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  34  53  39 /  40   0  10  20
MLU  56  37  54  43 /  60   0  10  30
DEQ  47  29  48  32 /  40  10   0  10
TXK  49  32  49  36 /  40   0   0  10
ELD  53  34  52  37 /  60  10  10  20
TYR  46  32  52  38 /  20   0   0  10
GGG  48  33  51  38 /  20   0   0  10
LFK  50  34  56  41 /  20   0  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

24/06
Hazardous weather outlook, Dec 28, 7:12 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 AM CST MON DEC 28 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
712 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 3 PM CST TODAY DUE
TO STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO
NEAR 30 MPH. THESE WINDS COULD CAUSE TREES TO BE UP-ROOTED DUE TO
THE NEAR SATURATED SOILS FROM THE RECENT HEAVY RAINFALL. EVEN WITH
THE END TO THE RAINFALL...SOME CREEKS AND STREAMS COULD REACH
BANKFULL AS WATERS DRAIN DOWNSTREAM. NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

06

In the hours before

Local storm report, Dec 28, 6:17 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     5 SW SIMSBORO           32.48N  92.84W
12/28/2015                   LINCOLN            LA   LAW ENFORCEMENT

            TREES DOWN ON HWY 147

&&

EVENT NUMBER SHV1500873

24
Local storm report, Dec 28, 6:23 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     18 W WEST MONROE        32.51N  92.46W
12/28/2015                   OUACHITA           LA   LAW ENFORCEMENT

            TREE DOWN ON HATTAWAY RD IN CALHOUN

&&

EVENT NUMBER SHV1500874

24
Local storm report, Dec 28, 6:27 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     DOWNSVILLE              32.63N  92.41W
12/27/2015                   LINCOLN            LA   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 15

&&

EVENT NUMBER SHV1500875

24
Local storm report, Dec 28, 6:29 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     8 NW MARION             32.98N  92.34W
12/28/2015                   UNION              LA   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 551

&&

EVENT NUMBER SHV1500876

24
Local storm report, Dec 28, 7:15 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     BLANCHARD               32.59N  93.89W
12/27/2015                   CADDO              LA   TRAINED SPOTTER

            TREES SNAPPED AND UPROOTED ON BLANCHARD LATEX RD

&&

EVENT NUMBER SHV1500877

24
Local storm report, Dec 28, 7:44 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CST MON DEC 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 W BETTIE              32.83N  94.99W
12/27/2015                   UPSHUR             TX   FIRE DEPT/RESCUE

            TREES SNAPPED AND UPROOTED...TREES ON HOUSE

&&

EVENT NUMBER SHV1500878

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:20 PM CSTFlash Flood WarningSHVNacogdoches6 hr
Dec 27, 6:22 PM CSTTornado WarningSHVHarrison, Marion23 min
Dec 27, 6:30 PM CSTFlash Flood WarningSHVAngelina6 hr
Dec 27, 6:43 PM CSTFlash Flood WarningSHVPanola, Shelby6 hr
Dec 27, 7:25 PM CSTTornado WarningSHVCass, Marion35 min
Dec 27, 7:43 PM CSTFlash Flood WarningSHVCamp, Franklin, Red River, Titus, Wood4 hr
Dec 27, 7:49 PM CSTFlash Flood WarningSHVSabine, San Augustine6 hr
Dec 27, 8:58 PM CSTRiver Flood WarningSHVBowie64 hr
Dec 27, 11:06 PM CSTFlash Flood WarningSHVHarrison, Marion114 min
Dec 28, 12:19 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Dec 27, 7:14 PM CSTTornado WarningSHVBienville, Red River31 min
Dec 27, 7:32 PM CSTTornado WarningSHVBossier43 min
Dec 27, 8:09 PM CSTTornado WarningSHVCaddo51 min
Dec 27, 8:19 PM CSTTornado WarningSHVBossier, Caddo26 min
Dec 27, 8:48 PM CSTTornado WarningSHVBossier, Caddo42 min
Dec 27, 9:05 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr
Dec 27, 9:56 PM CSTFlash Flood WarningSHVBienville, Claiborne, Red River, Webster6 hr
Dec 27, 10:00 PM CSTSevere Thunderstorm WarningSHVBossier30 min
Dec 27, 10:04 PM CSTFlash Flood WarningSHVNatchitoches, Sabine6 hr
Dec 27, 10:18 PM CSTSevere Thunderstorm WarningSHVBienville, Caddo, Red River, Webster42 min
Dec 27, 10:34 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster26 min
Dec 27, 10:45 PM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine30 min
Dec 27, 10:52 PM CSTTornado WarningSHVBienville, Claiborne, Webster53 min
Dec 27, 10:57 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster23 min
Dec 27, 11:10 PM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River, Webster35 min
Dec 27, 11:33 PM CSTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Lincoln, Natchitoches, Red River and 1 more57 min
Dec 27, 11:42 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Natchitoches, Red River, Webster78 min
Dec 28, 12:05 AM CSTTornado WarningSHVBienville, Jackson, Lincoln25 min
Dec 28, 12:23 AM CSTFlash Flood WarningSHVGrant, Jackson, Lincoln, Winn4 hr
Dec 28, 12:29 AM CSTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Grant, Jackson, LaSalle and 4 more61 min
Dec 28, 1:02 AM CSTSpecial Weather StatementSHVLaSalle28 min
Dec 28, 1:30 AM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union, Winn30 min
Dec 28, 2:01 AM CSTSpecial Weather StatementSHVOuachita14 min
Dec 27, 6:07 PM CSTFlash Flood WarningSHVHempstead, Miller6 hr
Dec 27, 6:15 PM CSTSpecial Weather StatementSHVMiller45 min
Dec 27, 6:46 PM CSTFlash Flood WarningSHVLafayette, Nevada6 hr
Dec 27, 6:47 PM CSTTornado WarningSHVLafayette, Miller28 min
Dec 27, 7:14 PM CSTTornado WarningSHVHempstead, Lafayette, Miller, Nevada31 min
Dec 27, 8:33 PM CSTTornado WarningSHVColumbia27 min
Dec 27, 8:57 PM CSTTornado WarningSHVColumbia, Nevada33 min
Dec 27, 9:46 PM CSTFlash Flood WarningSHVColumbia, Union6 hr
Dec 27, 11:52 PM CSTFlash Flood WarningSHVHoward, Little River, Sevier113 min
Dec 27, 11:58 PM CSTFlash Flood WarningSHVHempstead, Miller3 hr
Dec 28, 12:43 AM CSTSevere Thunderstorm WarningSHVUnion32 min

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.